Alert archive / West Virginia / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 127, NWS Charleston, WV
NWS Charleston, WV issued this severe thunderstorm warning at Jul 26, 2007, 9:19 PM EDT for Mingo County, Wyoming County, West Virginia. It was in force for 41 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 9:19 PM EDT (01:19 UTC)
- Expired
- Jul 26, 2007, 10:00 PM EDT
- In force
- 41 min
- Issued by
- NWS Charleston, WV
- Area
- Counties, with a storm outline in the text
Counties Mingo County, WV, Wyoming County, WV
The radar
The Charleston,WV radar (KRLX), 79 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 10:02 PM EDT | HAIL 1 | Simon, WV | EVENT OCCURRED BETWEEN 947 PM 07/26/2007 AND 1002 PM 07/26/2007 |
| Jul 26, 10:04 PM EDT | HAIL 0.88 | Simon, WV | EVENT OCCURRED BETWEEN 949 PM 07/26/2007 AND 1004 PM 07/26/2007 |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 1.3 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1555 J/kg
- Mixed-layer CIN
- -5 J/kg
- Mixed-layer LCL
- 868 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS51 KRLX 270119
SVRRLX
WVC059-109-270200-
/O.NEW.KRLX.SV.W.0127.070727T0119Z-070727T0200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
919 PM EDT THU JUL 26 2007
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
WYOMING COUNTY IN WEST VIRGINIA...
MINGO COUNTY IN WEST VIRGINIA...
* UNTIL 1000 PM EDT
* AT 918 PM EDT...DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM
CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS
STORM WAS LOCATED NEAR GILBERT CREEK...AND MOVING EAST AT 15 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
GILBERT CREEK BY 925 PM EDT...
R.D. BAILEY LAKE BY 940 PM EDT...
HANOVER BY 945 PM EDT...
OCEANA BY 1000 PM EDT...
THIS STORM IS ALSO SHOWING SIGNS OF ROTATION. SEVERE THUNDERSTORMS
CAN AND OCCASIONALLY DO PRODUCE TORNADOES.
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3755 8198 3754 8206 3761 8214 3762 8214
3765 8202 3762 8200 3768 8195 3765 8181
3770 8171 3774 8173 3778 8154 3758 8150
3751 8180 3755 8186 3751 8195
$$
191 follow-up statement
000
WWUS51 KRLX 270140
SVSRLX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
940 PM EDT THU JUL 26 2007
WVC059-109-270200-
/O.CON.KRLX.SV.W.0127.000000T0000Z-070727T0200Z/
WYOMING WV-MINGO WV-
940 PM EDT THU JUL 26 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1000 PM EDT
FOR MINGO AND WYOMING COUNTIES...
AT 936 PM EDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN EXCESS OF 70
MPH. THIS STORM WAS LOCATED NEAR R.D. BAILEY LAKE...OR ABOUT NEAR
GILBERT CREEK...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
HANOVER BY 950 PM EDT...
6 MILES SOUTH OF COAL MOUNTAIN BY 955 PM EDT...
BAILEYSVILLE AND CLEAR FORK BY 1000 PM EDT...
PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.
LAT...LON 3755 8198 3754 8206 3761 8214 3762 8214
3765 8202 3762 8200 3768 8195 3765 8181
3770 8171 3774 8173 3778 8154 3758 8150
3751 8180 3755 8186 3751 8195
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 8:20 PM EDT, 59 minutes earlier.
Area forecast discussion, Jul 26, 8:20 PM EDT, 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON WV 820 PM EDT THU JUL 26 2007 .SYNOPSIS... UPPER LEVEL LOW OVER THE GREAT LAKES WILL WEAKEN AS IT MOVES MOVES EAST BY SATURDAY. HOWEVER...AN UPPER TROUGH WILL REMAIN ALONG THE EAST COAST INTO NEXT WEEK. A COLD FRONT WILL APPROACH THIS WEEKEND. && .NEAR TERM /THROUGH FRIDAY/... LATEST RADAR DATA AND SATELLITE IMAGERY SHOWS SHOWERS AND THUNDERSTORMS OVER THE MOUNTAINS AS WELL AS SOME SHOWERS OVER SOUTHEAST OHIO. THIS CONVECTION IS THE RESULT OF DAYTIME HEATING AND A MID-LEVEL SHORTWAVE TROF MOVING SOUTHEAST INTO WESTERN OHIO. THIS FEATURE SHOULD CONTINUE TO MOVE SOUTHEAST THROUGH THE NIGHTTIME HOURS TONIGHT. WHILE THE ATMOSPHERE WILL BEGIN TO STABILIZE AFTER SUNSET...UPWARD VERTICAL MOTIONS ASSOCIATED WITH THE TROF WILL CONTINUE A CHANCE OF PRECIPITATION THROUGH THE NIGHT-TIME HOURS. IN ADDITION...LOW-LEVEL MOISTURE AND LIGHT WINDS WILL ONCE AGAIN RESULT IN THE DEVELOPMENT OF FOG...ESPECIALLY IN THE RIVER VALLEYS AND WHERE RAIN OCCURS. MODELS SUGGEST ANOTHER SHORTWAVE TROF WILL APPROACH THE AREA LATE FRIDAY INTO FRIDAY NIGHT. AS A RESULT...HAVE CONTINUED CHANCE OF THUNDERSTORMS INTO EARLY FRIDAY NIGHT. BELIEVE LIKELY POPS ARE APPROPRIATE AS MID-LEVEL TROF GETS CLOSER. BELIEVE MAV TEMPERATURE GUIDANCE IS TOO WARM FOR HIGHS ON FRIDAY. OTHERWISE...PREVIOUS TEMPERATURE GRIDS LOOKED GOOD AND HAVE GENERALLY ONLY MADE SOME MINOR TWEAKS. && .SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/... WE WILL STILL BE IN A MOIST...UNSTABLE ENVIRONMENT ON SATURDAY AHEAD OF ADVANCING LOW PRESSURE. HAVE INCREASED POPS TO LIKELY CATEGORY AS LOW PRESSURE TRAVELS ACROSS REGION. CANNOT RULE OUT A FEW SEVERE STORMS IN THE MOUNTAINS SATURDAY AFTERNOON. FRONT GRUDGINGLY MOVES THROUGH SATURDAY NIGHT INTO SUNDAY...THE GFS LOOKS BETTER THAN THE NAM HERE. 500MB TROUGH DEEPENS AS IT REACHES THE ATLANTIC SEABOARD...CONSEQUENTLY THE AREA OF LOW PRESSURE WILL BE SLOW TO CLEAR OUR AREA...AS A RESULT LEFT AT LEAST CHANCE POPS IN EASTERN MOUNTAINS INTO MONDAY. DID NOT STRAY TOO FAR FROM MOS VALUES FOR TEMPERATURES. TENDED TO LEAN A LITTLE COOLER DURING THE DAY SATURDAY WITH WET GROUND/CLOUD COVER. && .LONG TERM /MONDAY THROUGH THURSDAY/... WITH THE LOW SETTLING OFF TO THE SOUTHEAST...MODELS TRY TO SHOW DRYING THROUGH THE COLUMN IN THE NORTHWESTERN ZONES. COULD NOT ELIMINATE POPS IN THE NORTHEASTERN MOUNTAINS DUE TO THE PROXIMITY OF THE TROUGH AXIS EVEN INTO MONDAY NIGHT. OTHERWISE...MOST OF THE AREA LOOKS TO BE DRY IN THE LONG TERM...WITH NEAR NORMAL TEMPERATURES CONTINUING THROUGH THE PERIODS AS A RESULT OF PERSISTENT CLOUD COVER. && .AVIATION /00Z FRIDAY THROUGH TUESDAY/... UPPER LEVEL LOW IS STILL IMPACTING THE REGION. ONE LAST SHORTWAVE IS DROPPING INTO THE BASE OF THE TROUGH...WHICH IS CAUSING A LINE OF STRONG TO SEVERE THUNDERSTORMS TO FORM. THUS HAVE ADDED TSTORMS TO ALL BUT PKB. THE LINE IS NEAR CRW AS WILL CONTINUE TO MOVE ENE. IT COULD IMPACT CKB/EKN/BKW AFTER 2Z. ONCE THIS CONVECTION EXITS THE REGION AFTER 4Z...WEATHER SHOULD SETTLE DOWN. FOG WILL THEN BECOME A POTENTIAL ISSUE AS SOME CLEARING COMBINED WITH THE WET GROUND WILL PRODUCE MVFR TO IFR FOG. HAVE ADDED THE FOG TO ALL SITES. THE CLOUDS WILL BEGIN TO MOVE IN AGAIN FROM THE WEST...WHICH SHOULD HELP BRING THE FOG UP A LITTLE EARLIER IN THE MORNING. SOME SHOWERS ARE POSSIBLE WITH THIS NEXT SHORTWAVE...BUT FOR NOW...THE CHANCES ARE SMALL SO HAVE NOT INCLUDED IN THE FORECAST. DURING THE DAY TOMORROW...EXPECT MORE MID TO HIGH LEVEL CLOUDS AROUND THE AREA. A STRONG SHORTWAVE WILL ENTER THE REGION DURING THE AFTERNOON SO MORE CONVECTION IS EXPECTED. FRIDAY NIGHT THROUGH TUESDAY... THUNDERSTORMS MAY STILL RESULT IN TEMPORARY MVFR/IFR CONDITIONS EACH AFTERNOON AND EVENING THROUGH THE WEEKEND. IN ADDITION...FOG MAY RESULT IN THE DEVELOPMENT OF MVFR/IFR CONDITIONS EACH NIGHT THROUGH THE PERIOD. && .RLX WATCHES/WARNINGS/ADVISORIES... WV...NONE. OH...NONE. KY...NONE. VA...NONE. && SYNOPSIS...JSH NEAR TERM...JSH SHORT TERM...DB LONG TERM...DB AVIATION...ESS
Hazardous weather outlook, Jul 26, 4:07 AM EDT, 17 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 407 AM EDT THU JUL 26 2007 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>010- 013>017-019-024>026-270815- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-LINCOLN-PUTNAM-KANAWHA-ROANE- WIRT-RITCHIE-MINGO-LOGAN-BOONE- 407 AM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS FRIDAY AFTERNOON AND EVENING. THE MAIN THREATS WILL BE LARGE HAIL AND DAMAGING WIND GUSTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED FRIDAY AFTERNOON. WVZ011-018-020-027>040-046-047-270815- TYLER-CALHOUN-DODDRIDGE-CLAY-BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR- MCDOWELL-WYOMING-RALEIGH-FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR- POCAHONTAS-RANDOLPH- 407 AM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 26, 8:40 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
840 PM EDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0836 PM HAIL CHARLESTON 38.42N 81.59W
07/26/2007 1.00 INCH KANAWHA WV PUBLIC
EVENT OCCURRED BETWEEN
821 PM 07/26/2007 AND 836 PM 07/26/2007
&&
NNNNLocal storm report, Jul 26, 8:42 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
842 PM EDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0841 PM TSTM WND GST CHARLESTON 38.35N 81.63W
07/26/2007 M76 MPH KANAWHA WV ASOS
&&
ESEYMOURLocal storm report, Jul 26, 9:02 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
902 PM EDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0858 PM TSTM WND DMG LOGAN 37.83N 82.05W
07/26/2007 LOGAN WV PUBLIC
TREES DOWN.
EVENT OCCURRED BETWEEN
843 PM 07/26/2007 AND 858 PM 07/26/2007
&&
NNNNLocal storm report, Jul 26, 9:04 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
904 PM EDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0901 PM HAIL ELKVIEW 38.50N 81.47W
07/26/2007 U0.75 INCH KANAWHA WV PUBLIC
EVENT OCCURRED BETWEEN
846 PM 07/26/2007 AND 901 PM 07/26/2007
&&
NNNNSpecial weather statement, Jul 26, 9:10 PM EDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 910 PM EDT THU JUL 26 2007 WVZ009-270145- WOOD WV- 910 PM EDT THU JUL 26 2007 HERE IS A SPECIAL WEATHER STATEMENT FROM THE NATIONAL WEATHER SERVICE... AT 910 PM EDT...A STRONG THUNDERSTORM WAS 11 MILES SOUTH OF PARKERSBURG...OR ABOUT 9 MILES EAST OF FORKED RUN STATE FOREST... MOVING NORTHEAST AT 25 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THIS STORM INCLUDE PARKERSBURG...WAVERLY...DAVISVILLE...WALKER...ROCKPORT AND MINERALWELLS. WIND GUSTS TO 40 MPH...SMALL HAIL...AND FREQUENT CLOUD-TO-GROUND LIGHTNING ARE POSSIBLE WITH THIS STORM. PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY. 19
Local storm report, Jul 26, 9:16 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
916 PM EDT THU JUL 26 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0835 PM TSTM WND DMG KERMIT 37.84N 82.41W
07/26/2007 MINGO WV EMERGENCY MNGR
TREES DOWN AT MAR BONE.
&&
PGThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:10 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Kanawha, Lincoln | 65 min |
| Jul 26, 8:25 PM EDT | Severe Thunderstorm Warning | RLX | Logan, Mingo | 35 min |
| Jul 26, 8:48 PM EDT | Severe Thunderstorm Warning | RLX | Braxton | 72 min |
| Jul 26, 8:48 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Roane | 27 min |
| Jul 26, 8:58 PM EDT | Areal Flood Advisory | RLX | Boone, Clay, Kanawha, Logan, Mingo | 62 min |
| Jul 26, 9:03 PM EDT | Severe Thunderstorm Warning | RLX | Boone, Logan | 42 min |
| Jul 26, 9:49 PM EDT | Severe Thunderstorm Warning | RLX | Fayette | 41 min |
| Jul 26, 9:58 PM EDT | Severe Thunderstorm Warning | RLX | Wyoming | 47 min |
| Jul 26, 9:59 PM EDT | Severe Thunderstorm Warning | RLX | Raleigh | 46 min |
| Jul 26, 10:19 PM EDT | Severe Thunderstorm Warning | RLX | Nicholas, Webster | 41 min |
| Jul 26, 10:26 PM EDT | Severe Thunderstorm Warning | RLX | Mingo | 34 min |
| Jul 26, 11:09 PM EDT | Areal Flood Advisory | RLX | Raleigh | 66 min |
| Jul 27, 1:31 PM EDT | Severe Thunderstorm Warning | RLX | Wyoming | 44 min |
| Jul 27, 3:26 PM EDT | Severe Thunderstorm Warning | RLX | Wood | 49 min |
| Jul 27, 3:27 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 29 min |
| Jul 27, 4:19 PM EDT | Severe Thunderstorm Warning | RLX | Ritchie | 41 min |
| Jul 27, 4:28 PM EDT | Severe Thunderstorm Warning | RLX | Braxton | 47 min |
| Jul 27, 4:31 PM EDT | Severe Thunderstorm Warning | RLX | Mason | 59 min |
| Jul 27, 4:43 PM EDT | Severe Thunderstorm Warning | RLX | Pocahontas | 17 min |
| Jul 27, 5:36 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Putnam | 39 min |
| Jul 27, 5:49 PM EDT | Severe Thunderstorm Warning | RLX | Braxton, Gilmer | 41 min |
| Jul 27, 6:13 PM EDT | Severe Thunderstorm Warning | RLX | Clay, Kanawha | 62 min |
Nearby
Severe Thunderstorm Warnings in West Virginia, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.